MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Model Number PMX220
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system aspiration pump max 220 (pump max) and a penumbra system max aspiration tubing (tubing).During the procedure, after connecting the tubing to the pump max, the physician noticed that there was no suction being generated from the pump max.The regulator knob was then adjusted repeatedly but the issue was not resolved.Therefore, the pump max was removed.The procedure was completed using manual aspiration with a syringe.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 1.Section h.Box 5.Labeled for single use 2.Section h.Box 8.Usage of device h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12583524
Report Number3005168196-2021-02205
Device Sequence Number3289290
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Date Report Sent to FDA01/01/2005